MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM
Model Number 1012583-16
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the rx graftmaster covered stent was deployed at a maximum pressure of 12 atmospheres (atm).It should be noted in the graftmaster rapid exchange (rx), coronary stent graft system, domestic, instructions for use (ifu) specifies: deploy the stent graft slowly by pressurizing the delivery system in 2-atm increments, every 5 seconds, until the stent graft is completely expanded.Fully expand the stent graft by inflating to nominal pressure at a minimum.The ifu specifies the nominal pressure is 15 atmospheres (atm).It is unknown if the ifu deviation contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported failure to seal.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.The other additional 3 graftmasters are being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a perforation in the left anterior descending artery.Two graftmaster stents (4.50x16mm and 4.0x16mm) were implanted but they failed to seal the perforation due to leaks in the graft.A 4.0x16mm graftmaster stent was opened but it was then noted that the perforation had self-sealed, so it was not used.As the patient was being transferred, he started bleeding again.Two more graftmaster stents (4.0x16mm and 4.0x16mm) were deployed but also failed to seal the perforation due to graft leaks and the patient died.Per the physician, the cause of death was the perforation and shock.No additional information was provided.

Brand Name
GRAFTMASTER
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9916334
Report Number2024168-2020-03263
Device Sequence Number16307148
Product Code MAF
UDI-Device Identifier08717648176470
UDI-Public08717648176470
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number1012583-16
Device Catalogue Number1012583-16
Device Lot Number8073141
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2020
Initial Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight77